Texas, 2014

Winter Weather in Texas, February 7, 2014

February 7, 2014 · NWS SHV · 7 events in 7 counties and zones

Another upper level disturbance moved across the Middle Red River Valley of Southeast Oklahoma, the northern half of Northeast Texas and Southwest Arkansas as well as portions of North Central Louisiana during the afternoon and evening hours of February 7th. This system overran an cold airmass at the surface and as a result, some snow was reported across the region.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Another upper level disturbance moved across the Middle Red River Valley of Southeast Oklahoma, the northern half of Northeast Texas and Southwest Arkansas as well as portions of North Central Louisiana during the afternoon and evening hours of February 7th. This system overran an cold airmass at the surface and as a result, some snow was reported across the region. The snow across the northern half of Northeast Texas was mainly near one inch in accumulation. The snow caused some slick spots across some locations, mainly across elevated bridges and overpasses.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 7, 11:58 AM CST, 2 minutes earlier.

Area forecast discussion, Feb 7, 11:58 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CST FRI FEB 7 2014

.AVIATION...
PATCHY LIGHT DZ/RA/SN BEGINNING TO DEVELOP ACROSS PARTS OF THE
REGION THIS MORNING...WITH SOME MVFR CIGS NOTED. UPPER TROF WILL
CONTINUE TO MOVE ACROSS TX TODAY...BRINGING MVFR/IFR CIGS AND
INCREASING PRECIP. EXPECT A MIX OF RA/SN FOR TERMINALS ALONG AND S
OF I-20 FOR EARLY THIS AFTERNOON...WITH MOSTLY SN EXPECTED N OF
THIS LINE. ANY LIQUID PRECIP IS EXPECTED TO TRANSITION TO SN BY
LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. EXPECT PRECIP TO
COME TO AN END BY AROUND 06Z...AS THE UPPER TROF QUICKLY EXITS
THE REGION. LIGHT AND VRBL WINDS ARE EXPECTED FOR MUCH OF THE 18Z
TAF PD...AND MOIST SOILS/LIGHT SNOW PACK MAY LEAD TO SOME FOG
DEVELOPMENT TOWARDS SUNRISE. /12/

&&

.PREV DISCUSSION... /ISSUED 920 AM CST FRI FEB 7 2014/

DISCUSSION...
KSHV RADAR INDICATES AREAS OF SNOW INCREASING IN COVERAGE ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS
MORNING. EXPECTING COVERAGE TO BECOME MORE WIDESPREAD THROUGH
THE REMAINDER OF THE MORNING AS AN UPPER-LEVEL DISTURBANCE PUSHES
EAST ACROSS THE REGION. FOR THIS UPDATE...WENT AHEAD AND ISSUED A
WINTER WEATHER ADVISORY FOR THESE AREAS AS WELL AS ADDED SLIGHT
CHANCE OF RAIN MIXED WITH SLEET ACROSS NORTH LOUISIANA AND DEEP
EAST TEXAS. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  39  29  56  39  57 /  30  20   0   0   0
MLU  40  29  57  39  60 /  30  30   0   0   0
DEQ  34  24  51  29  51 /  50  20   0   0   0
TXK  36  25  52  34  54 /  30  30   0   0   0
ELD  36  27  53  33  54 /  30  30   0   0   0
TYR  36  29  57  39  56 /  30  10   0   0   0
GGG  37  29  58  38  57 /  30  20   0   0   0
LFK  39  30  62  41  61 /  30  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070-071.

LA...NONE.
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: OKZ077.

TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112.

&&

12
Hazardous weather outlook, Feb 7, 11:48 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST FRI FEB 7 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1148 AM CST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WINTER WEATHER WILL BE POSSIBLE IN THE FORM OF LIGHT SNOW ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS WITH
A SNOW SLEET MIX FOR THE REMAINDER OF THE AREA FROM THIS AFTERNOON
THROUGH SHORTLY AFTER MIDNIGHT TONIGHT. SNOWFALL ACCUMULATIONS MAY
RANGE FROM A DUSTING...TO UP TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER WINTER WEATHER PRODUCING SYSTEM IS EXPECTED EARLY NEXT
WEEK. THERE IS A POTENTIAL FOR SOME FREEZING RAIN...SLEET AND SNOW
FOR PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS BEGINNING MONDAY AND CONTINUING INTO TUESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather. Local standard time, as filed.

Winter Weather, Red River

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Red River forecast zone
Reported by
Law Enforcement
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Winter Weather, Bowie

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Bowie forecast zone
Reported by
Law Enforcement
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Winter Weather, Franklin

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Franklin forecast zone
Reported by
Law Enforcement
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Winter Weather, Titus

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Titus forecast zone
Reported by
Law Enforcement
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Morris forecast zone
Reported by
Law Enforcement
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Winter Weather, Camp

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Camp forecast zone
Reported by
Law Enforcement
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Winter Weather, Cass

When
February 7, 12:00 PM CST to 10:00 PM CST
Where
Cass forecast zone
Reported by
Law Enforcement
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489562, 489563, 489564, 489565, 489567, 489568, 489569.